Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 84, NWS Louisville, KY

August 5, 2025Fayette County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 5, 2025, 2:20 PM EDT for Fayette County, Kentucky. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2025, 2:20 PM EDT (18:20 UTC)
Expired
Aug 5, 2025, 4:15 PM EDT
In force
115 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Fayette County, KY

The radar

The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WGUS53 KLMK 051820
FFWLMK
KYC067-052015-
/O.NEW.KLMK.FF.W.0084.250805T1820Z-250805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
220 PM EDT Tue Aug 5 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Central Fayette County in central Kentucky...

* Until 415 PM EDT.

* At 220 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lexington, Northland, Thoroughbred Acres, Chevy Chase, U K 
  Arboretum, Highlands, Meadowthorpe, Cadentown, Bryan Station and 
  Cardinal Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3803 8435 3797 8436 3794 8442 3797 8451
      3800 8457 3804 8460 3811 8460 3817 8445
      3816 8442 3811 8439

FLASH FLOOD...RADAR INDICATED

$$

MJ
1 follow-up statement
831 
WGUS73 KLMK 051932
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
332 PM EDT Tue Aug 5 2025

KYC067-052015-
/O.CON.KLMK.FF.W.0084.000000T0000Z-250805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette KY-
332 PM EDT Tue Aug 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS 
AFTERNOON FOR CENTRAL FAYETTE COUNTY...

At 332 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area have diminished.  However, excessive 
runoff from the heavy rain will continue produce high water in spots 
over the next hour or so.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lexington, Northland, Thoroughbred Acres, Chevy Chase, U K 
  Arboretum, Highlands, Meadowthorpe, Cadentown, Bryan Station and 
  Cardinal Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3803 8435 3797 8436 3794 8442 3797 8451
      3800 8457 3804 8460 3811 8460 3817 8445
      3816 8442 3811 8439

FLASH FLOOD...RADAR INDICATED

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:21 PM EDT, 59 minutes earlier. Its key messages:

  • * Isolated showers and thunderstorms are possible this afternoon/evening, with locally heavy rainfall possible. * Additional rounds of afternoon and evening showers and thunderstorms are expected again on Wednesday. * Below normal temperatures through mid week, with temperatures warming to around normal levels by late week.
Area forecast discussion, Aug 5, 1:21 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
121 PM EDT Tue Aug 5 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Isolated showers and thunderstorms are possible this
  afternoon/evening, with locally heavy rainfall possible.

* Additional rounds of afternoon and evening showers and
  thunderstorms are expected again on Wednesday.

* Below normal temperatures through mid week, with temperatures
  warming to around normal levels by late week.

&&

.UPDATE...
Issued at 1013 AM EDT Tue Aug 5 2025

Skies across the region this morning were partly cloudy, but overall
less cloudy than 24 hours ago.  Temperatures were in the middle to
upper 70s as of 10 AM.  Aloft, an upper level trough axis will
remain in place today and will be the main forcing mechanism for
convective development this afternoon.  Mesoanalysis shows a tongue
of higher PWAT values along the MS and Ohio Rivers with values of
1.5-1.6 inches.  As temps warm further into the 80s this afternoon,
scattered convection is likely to develop, probably a little earlier
than yesterday.

Trying to pin down a higher axis of PoPs is a bit more difficult.
However, the latest high resolution guidance still suggests an arc
of higher PoPs from southern Indiana southeastward into central and
eastern KY this afternoon, with slightly lesser chances as one works
down toward the Karst region of south/southwest KY.  Organized
severe weather risk remains low as shear values across the region
remain very marginal.  However, storms that go up with be able to
produce torrential rainfall, gusty winds, and lightning.  Some
isolated instances of flooding will be possible, especially in areas
where storms train over the same place.

Current forecast has this covered quite well.  Only some minor
adjustments were made to the grids in the short term.  Updated
products have been sent to production.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 438 AM EDT Tue Aug 5 2025

We will remain under the influence of a weak shortwave trough and
associated sfc trough over the Ohio Valley. Lift associated with
this feature will result in some isolated to scattered showers along
with partly to mostly cloudy sky coverage over the area today.
Current nighttime Microphysics satellite imagery along with
observations shows mid-level stratus forming over the CWA while
radar continues to show a few isolated showers along and north of
the Ohio River. The low stratus and even some isolated patches of
fog are possible the remainder of the early morning hours before
sunrise. Highs today will continue to be below early August normals
warming into the low/mid 80s. If any showers/storms develop later
this afternoon, while not expected to be strong, with PWAT values
between 1.50" to 1.80" locally heavy rainfall, gusty winds and
lightning will be the main threat from this activity.

Any shower/storm activity that does form will diminish with the loss
of daytime heating as we go overnight. We could also see patchy fog
develop, especially if we see enough clearing overnight as winds are
expected to remain light. Lows will be in the mid/upper 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 438 AM EDT Tue Aug 5 2025

Wednesday through Thursday Night...

The upper-level ridge/heat dome is expected to remain centered near
the four corners region during the extended period. The upper trough
axis will linger over the Ohio Valley into Thursday as it weakens
some. We can expect more of the same, scattered diurnal convection
thanks to daytime heating.  With relatively weak shear, storms are
not expected to be severe and the PoPs start to become more isolated
each day. If we see development, locally heavy rainfall, gusty winds
and lightning will remain the main threats. The upper trough axis
looks to move off to the east by Thursday helping to dry things out
for the end of the week.

Daytime highs will be below normal for early August with readings in
the mid 80s Wednesday and overnight lows in the middle-upper 60s.
Highs Thursday look to warm into the middle to upper 80s.

Friday through Monday...

Moving into the late week and into the weekend, the upper trough
axis over the eastern US looks to remain off to our east with a
blocking ridge over SE Canada and into northern New England.  The
ridge over the four corners area is expected to expand a bit to the
northeast and into the Plains.  As this occurs, it appears that the
SE US will likely remain in a weakness in the ridge aloft which may
allow a few disturbances to rotate into the SE US promoting an above
normal rainfall pattern.  Some of this activity looks to move toward
KY over the weekend.  While the details are not overly clear, there
is enough confidence here to keep at least chances of showers/storms
in the forecast through the period.  Temperatures look to return to
seasonal normals with afternoon highs in the upper 80s to around 90
and overnight lows in the upper 60s to around 70.

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 121 PM EDT Tue Aug 5 2025

Scattered convection has fired across the region this afternoon,
mainly along and just north of the I-64 corridor.  Expect scattered
convection to continue through the afternoon from HNB to SDF over to
RGA/LEX.  The most concentrated area of showers and storms will be
over in the LEX area through late afternoon.  While VFR conditions
should be prevailing, tempo drops to MVFR/IFR are likely within
showers/storms.

Storms will diminish toward sunset, with partly cloudy skies
overnight.  A combination of low stratus/fog is possible at the
sites overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE.......MJ
SHORT TERM...BTN
LONG TERM....MJ/BTN
AVIATION.....MJ
Hazardous weather outlook, Aug 5, 5:00 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
500 AM EDT Tue Aug 5 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060900-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
500 AM EDT Tue Aug 5 2025 /400 AM CDT Tue Aug 5 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Isolated to scattered showers and storms will be possible across the
outlook area. Locally heavy rainfall, gusty winds, and lightning will
be the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms are expected through Wednesday.
Heavy rainfall and lightning are the main hazards with any
thunderstorms. Additional chances of showers and storms are expected
over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:52 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette113 min
Aug 5, 3:07 PM EDTAreal Flood AdvisoryLMKFranklin, Scott, Woodford113 min
Aug 5, 6:54 PM EDTSpecial Weather StatementLMKJefferson36 min
Aug 5, 7:17 PM EDTSpecial Weather StatementLMKBullitt28 min
Aug 5, 7:24 PM EDTAreal Flood AdvisoryLMKBullitt, Jefferson2 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.